Alert archive / Kansas / Frost Advisories in 2008
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 15, 2008, 3:16 PM CDT for 4 counties in Kansas. It took effect at Oct 16, 2008, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2008, 3:16 PM CDT (20:16 UTC)
- In effect from
- Oct 16, 2008, 4:00 AM CDT
- Expired
- Oct 16, 2008, 9:20 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -213 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 152016 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 316 PM CDT WED OCT 15 2008 KSZ032-033-047-048-161015- /O.NEW.KICT.FR.Y.0002.081016T0900Z-081016T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 316 PM CDT WED OCT 15 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY. CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S TONIGHT ACROSS PARTS OF CENTRAL KANSAS. AS TEMPERATURES FALL AREAS OF FROST ARE EXPECTED TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CDB
3 follow-up statements
000 WWUS73 KICT 160248 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 948 PM CDT WED OCT 15 2008 KSZ032-033-047-048-161100- /O.CON.KICT.FR.Y.0002.081016T0900Z-081016T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 948 PM CDT WED OCT 15 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY... CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S TONIGHT ACROSS PARTS OF CENTRAL KANSAS. AS TEMPERATURES FALL AREAS OF FROST ARE EXPECTED TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CDB/CHANCE
000 WWUS73 KICT 160821 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 321 AM CDT THU OCT 16 2008 KSZ032-033-047-048-161500- /O.CON.KICT.FR.Y.0002.081016T0900Z-081016T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 321 AM CDT THU OCT 16 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. TEMPERATURES WILL DROP INTO THE MID 30S FOR A FEW HOURS THIS MORNING...ALLOW THE FORMATION OF FROST ACROSS THE AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KED
000 WWUS73 KICT 161420 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 920 AM CDT THU OCT 16 2008 KSZ032-033-047-048-161530- /O.CAN.KICT.FR.Y.0002.000000T0000Z-081016T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 920 AM CDT THU OCT 16 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED ENOUGH THAT FROST WHICH FORMED EARLIER THIS MORNING WOULD HAVE MELTED. $$ HOWERTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 15, 3:08 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 15, 3:08 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 308 PM CDT WED OCT 15 2008 .DISCUSSION... FORECAST CHALLENGES/ CONCERNS DEAL WITH FROST POTENTIAL TONIGHT AND SYSTEM MOVING INTO THE REGION TOWARD THE MIDDLE OF NEXT WEEK. TONIGHT: CENTRAL KS WILL INCREASINGLY BE UNDER THE INFLUENCE OF THE LEFT-REAR QUAD OF THE UPPER JET. SURFACE HIGH PRESSURE WILL ALSO BE SLIDING SOUTH TONIGHT. THE TWO WILL ACT TO CLEAR SKIES OUT BY THURSDAY EARLY MORNING AND WITH THE SURFACE RIDGE AXIS EXPECTED TO BE ACROSS CENTRAL KANSAS... DECOUPLING SURFACE WINDS... TEMPERATURES SHOULD BOTTOM OUT IN THE LOW TO MID 30S. THIS WILL LEAD TO DECENT FROSTING ACROSS PARTS OF CENTRAL KANSAS. WILL ISSUE A FROST ADVISORY FOR RUSSELL/BARTON/LINCOLN AND ELLSWORTH FOR THE ITEMS MENTIONED ABOVE. GROUND TEMPERATURES REMAIN VERY HIGH HOWEVER... IN THE UPPER 60S... ACROSS CENTRAL KANSAS AND MOIST GROUNDS FROM RECENT RAINS MAY ACT TO CREATE A SHALLOW LAYER OF FOG. I HAVE LOWER CONFIDENCE IN FOG AT THIS POINT THAN FROST DUE TO ADVECTION OF DRY AIR BUT FELT IT WORTH MENTIONING AS A POSSIBILITY. FRIDAY - MONDAY: A WARMING TREND IS EXPECTED... RELATIVE TO THE LAST FEW DAYS... THROUGH THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. DRY WEATHER IS EXPECTED FOR THIS TIME PERIOD AS WELL AS UPPER RIDGING BUILDS FOR THE WEEKEND AND MORE ZONAL FLOW ON MONDAY. TUESDAY - WEDNESDAY: GFS AND THE ECMWF SHOW A POWERFUL STORM SYSTEM MOVING INTO THE PLAINS FOR THE MIDDLE OF NEXT WEEK. THE GFS SEEMS TO BE THE PREFERRED MODEL BASED ON NATIONAL GUIDANCE BUT WITH SUPPORT FROM THE LATEST ECMWF FEEL THAT ADDING SLIGHT CHANCE POPS TO THE EXTENDED IS PRUDENT. THE GFS IS DEEPER WITH THE SYSTEM... BRINGING A VERY STRONG PV ANOMALY THROUGH THE CENTRAL PLAINS... WHILE THE ECMWF WANTS TO TAKE THE BULK OF THE ENERGY THROUGH THE NORTHERN PLAINS. CDB && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN ISSUE WILL BE DEALING WITH PESKY LAYERED CLOUDS. RESIDUAL LOW LEVEL MOISTURE AND LIFT ASSOCIATED WITH 300MB JET/UPPER TROUGH HAVE RESULTED IN REDEVELOPMENT OF MVFR CEILINGS ACROSS CENTRAL KS THIS MORNING. STILL ANTICIPATE IMPROVING CONDITIONS THROUGHOUT THE DAY WITH CLEAR/MOSTLY CLEAR SKIES AROUND SUNSET. WINDS SHOULD DIMINISH DURING THE NIGHT AS RIDGE AXIS MOVES ACROSS WITH RETURN TO SOUTHEAST FLOW OVER MOST OF AREA ON THU MORNING. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 64 42 67 / 0 0 0 0 HUTCHINSON 38 63 42 67 / 0 0 0 0 NEWTON 39 63 42 65 / 0 0 10 0 ELDORADO 40 63 42 65 / 0 0 0 0 WINFIELD-KWLD 42 66 41 68 / 0 0 0 0 RUSSELL 34 64 40 69 / 0 0 10 0 GREAT BEND 35 63 40 69 / 0 0 0 0 SALINA 37 63 41 67 / 0 0 10 10 MCPHERSON 37 64 41 67 / 0 0 10 0 COFFEYVILLE 43 64 41 68 / 10 0 0 0 CHANUTE 41 63 41 67 / 10 0 0 10 IOLA 41 63 40 66 / 10 0 10 10 PARSONS-KPPF 42 64 40 67 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 10 AM CDT THURSDAY FOR KSZ032-033- 047-048. &&
Hazardous weather outlook, Oct 15, 3:46 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 346 AM CDT WED OCT 15 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160900- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 346 AM CDT WED OCT 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WHILE ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED...MINOR LOW-LAND FLOODING WILL CONTINUE IN SOME AREAS THIS MORNING ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. RAINFALL IS EXPECTED TO DIMINISH AND END FOR AREAS WEST OF THE KANSAS TURNPIKE BY MIDDAY. MEANWHILE...SCATTERED TO NUMEROUS RAIN SHOWERS WILL AFFECT THE FLINT HILLS AND MUCH OF SOUTHEAST KANSAS TODAY...BEFORE ENDING LATER THIS AFTERNOON. WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED...SOME LOCALIZED MINOR FLOODING IS A POSSIBILITY. PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS PARTS OF CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY FROST IS POSSIBLE UNTIL SHORTLY AFTER DAWN ON THURSDAY MORNING ACROSS PARTS OF CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:37 AM CDT | Areal Flood Warning | ICT | McPherson, Reno | 5 hr |
| Oct 15, 7:02 AM CDT | River Flood Warning | ICT | Saline | 22 hr |
| Oct 15, 10:05 AM CDT | Areal Flood Warning | ICT | Barton | 22 hr |
Nearby
Frost Advisories in Kansas, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.